Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 11, 2021, 11:13 PM EDT for Richmond County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 11, 2021, 11:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
County Richmond County, VA
The radar
The Norfolk radar (KAKQ), 110 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
106
WWUS81 KAKQ 120313
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
1113 PM EDT Wed Aug 11 2021
VAZ075>078-520-522-120345-
Richmond-Northumberland-Westmoreland-Lancaster-Eastern Essex-Eastern
King and Queen-
1113 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHUMBERLAND...
RICHMOND...SOUTHEASTERN WESTMORELAND...SOUTHEASTERN ESSEX AND
NORTHWESTERN LANCASTER COUNTIES...
At 1112 PM EDT, a strong thunderstorm was located over Center Cross,
or 7 miles southeast of Tappahannock, moving northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warsaw, Robley, Callao, Center Cross, Kinsale, Dunnsville, Morattico,
Lewisetta, Sharps, Heathsville, Farnham, Haynesville, Westmoreland,
Lottsburg, Threeway, Avalon, Upright, Ino, Edwardsville and
Tidewater.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3807 7653 3806 7653 3805 7652 3802 7651
3802 7647 3797 7641 3795 7634 3793 7630
3777 7665 3778 7667 3776 7670 3776 7672
3772 7675 3771 7678 3787 7690 3810 7658
TIME...MOT...LOC 0312Z 239DEG 17KT 3784 7676
$$
PocheWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 9:11 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 9:11 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
911 PM EDT Wed Aug 11 2021
.SYNOPSIS...
High pressure remains anchored off the Mid Atlantic coast through
Friday. A cold front will drop south across the area over the
weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 900 PM EDT Wednesday...
Svr threat is over. Still some convection popping up on outflow
boundaries, but nothing significant. Expect the remaining echoes
to weaken then dissipate over the next few hrs. Otw, fair to pt
cldy overnite. Warm and humid with lows in the 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 415 PM EDT Wednesday...
The upper ridge noses westward on Thu, which will serve to
increase the heat and decrease the chances for showers and
storms. Will show only slight chance PoPs across the west
Thu aftn. High temps will climb into the mid 90s for most of
the region with dew points mostly in the mid 70s, resulting in
more widespread aftn heat indices 105-108 F. Accordingly,
another Heat Advisory has been issued for just about the entire
CWA, with only Lunenburg/Mecklenburg counties, and right along
the coast not in the Heat Advisory. Slight chance PoPs in the
WNW Thu evening, otherwise warm and muggy again Thu night with
lows ranging through the 70s.
Bit of a broken record for Fri with slight chance to chance
PoPs (15-40%) for the western half of the area. Highs in the
lower to mid 90s with dew points continuing in the lower to mid
70s, will result in another day of dangerous heat indices in
the 102-107 F range. Warm and muggy conditions continue Fri
night with lows in the lower to mid 70s.
Cold front will drop down through most of the area during Sat.
Not as hot on Sat, but there is high chance to likely PoPs for
aftn/evening showers and tstms. Highs in the upper 80s to lower
90s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 415 PM EDT Wednesday...
Although cooler temps are expected across the area in the
extended period, the weather pattern will be quite unsettled as
the frontal boundary will be laying near or just south of the
VA/NC border. Chances for showers and storms will linger with
the boundary close by and increasing tropical moisture streaming
northward from the Gulf and Atlc.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
As of 900 PM EDT Wednesday...
Mainly VFR conditions continue through the forecast period as the
Bermuda high dominates. Sct convection weakens then dissipates before
06Z. SSW winds aob 10 kts. Ridge strenghtens and airmass is capped
Thurs. This results in only SCT aftrn CU with most tstrm activity
over the mts.
Outlook...
Mostly VFR conditions and only isolated to sctd late aftn/evening
showers/tstms through the remainder of this week. Highest chances
remain along and west of the I-95 corridor.
&&
.MARINE...
As of 245 PM EDT Wednesday...
Typical summertime pattern, with the Bermuda High anchored in the
western Atlantic Ocean, will continue through Saturday. Winds will
generally remain SSW 5-15 kt. Waves in the Bay will be 1-2 ft and
seas 2-3 ft. A weak cold front is expected to stall across eastern
NC by Sunday into early next week, allowing winds to become onshore
(easterly) across the local waters. Wind speeds 10-15 kt with waves
in the Bay of 1-3 ft and seas 2-4 ft.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 7 PM EDT Thursday for MDZ021>024.
NC...Heat Advisory from noon to 7 PM EDT Thursday for NCZ013>017-
030>032.
Heat Advisory until 7 PM EDT Thursday for NCZ012.
VA...Heat Advisory from noon to 7 PM EDT Thursday for VAZ048-060-
061-086-095-098-509-525.
Heat Advisory until 7 PM EDT Thursday for VAZ062-064-067>069-
075>085-087>090-092-093-096-097-510>524.
MARINE...None.
&&
SYNOPSIS...TMG
NEAR TERM...MPR
SHORT TERM...RHR/TMG
LONG TERM...RHR/TMG
AVIATION...MPR
MARINE...JDMHazardous weather outlook, Aug 11, 8:26 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 826 PM EDT Wed Aug 11 2021 MDZ021>024-NCZ012-VAZ062-064-067>069-075>085-087>090-092-093-096-097- 510>524-130030- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Goochland- Caroline-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Suffolk-Chesapeake- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- 826 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013>017-030>032-VAZ048-060-061-086-095-098-509-525-130030- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Fluvanna-Prince Edward-Cumberland-Mathews- Norfolk/Portsmouth-Virginia Beach-Western Louisa-Hampton/Poquoson- 826 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ065-066-099-100-130030- Maryland Beaches-Eastern Currituck-Mecklenburg-Lunenburg-Accomack- Northampton- 826 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values between 100 to 105 degrees are expected Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 11, 8:13 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 2 E HOLLY HILLS 37.51N 77.73W
08/11/2021 CHESTERFIELD VA NWS EMPLOYEE
A TREE WAS UPROOTED. TIME ESTIMATED FROM
RADAR.
&&
BUTNERLocal storm report, Aug 11, 9:09 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
909 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 2 W ELMONT 37.71N 77.53W
08/11/2021 HANOVER VA PUBLIC
TREE FELL ON A TRUCK ALONG WINNS CHURCH RD.
TIME ESTIMATED FROM RADAR.
&&
BUTNERLocal storm report, Aug 11, 9:37 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
937 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 ESE DOWNTOWN RICHMOND 37.52N 77.45W
08/11/2021 CITY OF RICHMOND VA PUBLIC
A PORTION OF A ROOF WAS DAMAGED/BLOWN OFF AT
1300 SEMMES AVE. TIME ESTIMATED FROM RADAR.
&&
BUTNERSpecial weather statement, Aug 11, 9:44 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
944 PM EDT Wed Aug 11 2021
VAZ088-120230-
Sussex VA-
944 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Sussex
County through 1030 PM EDT...
At 944 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sussex, or 8 miles south of Disputanta, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Homeville, Newville and Booker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3703 7732 3705 7729 3705 7705 3690 7705
3689 7706 3696 7740
TIME...MOT...LOC 0144Z 276DEG 8KT 3700 7727
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ButnerSpecial weather statement, Aug 11, 10:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1048 PM EDT Wed Aug 11 2021
VAZ075>077-521-522-120315-
Richmond-Northumberland-Westmoreland-Western Essex-Eastern Essex-
1048 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHUMBERLAND...
NORTHERN RICHMOND...WESTMORELAND AND CENTRAL ESSEX COUNTIES...
At 1048 PM EDT, a strong thunderstorm was located over Newland, or
near Champlain, moving east at 25 mph.
Winds in excess of 30 mph, frequent lightning and heavy downpours
are possible with this storm.
Locations impacted include...
Tappahannock, Warsaw, Montross, Champlain, Callao, Kinsale, Newland,
Coles Point, Hague, Lewisetta, Haynesville, Westmoreland, Currioman
Landing, Lottsburg, Threeway, Mount Holly, Stratford Hall, Lyells,
Kennard and Mount Landing.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3815 7661 3811 7660 3807 7653 3806 7653
3805 7652 3803 7652 3802 7647 3797 7643
3788 7691 3806 7705 3817 7677
TIME...MOT...LOC 0248Z 248DEG 18KT 3801 7688
44Special weather statement, Aug 11, 11:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1113 PM EDT Wed Aug 11 2021
VAZ075>078-520-522-120345-
Richmond-Northumberland-Westmoreland-Lancaster-Eastern Essex-Eastern
King and Queen-
1113 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHUMBERLAND...
RICHMOND...SOUTHEASTERN WESTMORELAND...SOUTHEASTERN ESSEX AND
NORTHWESTERN LANCASTER COUNTIES...
At 1112 PM EDT, a strong thunderstorm was located over Center Cross,
or 7 miles southeast of Tappahannock, moving northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warsaw, Robley, Callao, Center Cross, Kinsale, Dunnsville, Morattico,
Lewisetta, Sharps, Heathsville, Farnham, Haynesville, Westmoreland,
Lottsburg, Threeway, Avalon, Upright, Ino, Edwardsville and
Tidewater.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3807 7653 3806 7653 3805 7652 3802 7651
3802 7647 3797 7641 3795 7634 3793 7630
3777 7665 3778 7667 3776 7670 3776 7672
3772 7675 3771 7678 3787 7690 3810 7658
TIME...MOT...LOC 0312Z 239DEG 17KT 3784 7676
PocheThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:44 PM EDT | Special Weather Statement | AKQ | Sussex | 46 min |
| Aug 11, 10:48 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 27 min |
| Aug 11, 11:14 PM EDT | Special Weather Statement | AKQ | Westmoreland | 31 min |
| Aug 11, 11:53 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 37 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.